Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2005, 4:57 PM MDT for Laramie County, Wyoming. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 4:57 PM MDT (22:57 UTC)
- Expired
- Jul 4, 2005, 5:50 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 36 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:15 PM MDT | HAIL 1 | 4 S Albin, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 042257 SVRCYS WYC021-042345- /O.NEW.KCYS.SV.W.0098.050704T2257Z-050704T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 457 PM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 545 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 20 MILES WEST OF GUN BARREL...OR ABOUT 18 MILES NORTH OF CHEYENNE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF GUN BARREL BY 545 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4150 10478 4121 10479 4118 10408 4150 10407 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 042323 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT MON JUL 4 2005 WYC021-042345- /O.CON.KCYS.SV.W.0098.000000T0000Z-050704T2345Z/ LARAMIE WY- 521 PM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HWY 85 AT HIGHWAY 216...OR ABOUT 27 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 20 MPH. ANOTHER SEVERE STORM WAS LOCATED 4 MILES SOUTH OF ALBIN MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALBIN BY 535 PM MDT ONE INCH DIAMETER HAIL WAS REPORTED AT 515 PM...4 MILES SOUTH OF ALBIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4150 10478 4121 10479 4118 10408 4150 10407 $$ DAUGHERTY
000 WWUS55 KCYS 042350 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 548 PM MDT MON JUL 4 2005 WYC021-042358- /O.EXP.KCYS.SV.W.0098.000000T0000Z-050704T2345Z/ LARAMIE WY- 548 PM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY EXPIRES AT 545 PM MDT... THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR CENTRAL LARAMIE COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORMS HAD MOVED INTO THE NORTHERN PORTION OF THE COUNTY...WHERE A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4150 10478 4121 10479 4118 10408 4150 10407 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:25 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 4, 3:25 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT MON JUL 4 2005 .SHORT TERM...PRIMARY CONCERN IS POTENTIAL FOR SEVERE CONVECTION THIS EVENING IN MOST OF THE WESTERN NEBRASKA PANHANDLE AND THE SOUTHEAST CORNER OF WY. PARAMETERS SUCH AS CAPE AND LIFTED INDEX VALUES SUPPORT SEVERE THUNDERSTORM WATCH IN THOSE AREAS THIS EVENING...WITH ACTIVITY DIMINISHING LATE TONIGHT. REPEAT PERFORMANCE IS POSSIBLE TUE WITH THE STANDARD SEVERE WEATHER PARAMETERS PROGGED TO AGAIN BE SUPPORTIVE OF AT LEAST SOME SEVERE WEATHER THEN TOO. ACTIVE WEATHER CURRENTLY ONGOING SO WILL KEEP DISCUSSION SHORT. .LONG TERM...FOR TUESDAY NIGHT THROUGH FRIDAY...RIDGE BUILDS IN WEDNESDAY WITH WEAK WESTERLY FLOW ALOFT. SFC SOUTHEAST RETURN FLOW CONTINUES OVER THE NE PANHANDLE WHERE SOME AFTERNOON CONVECTION MAY DEVELOP WEDNESDAY AFTERNOON/EVENING. HEIGHTS CONTINUE TO BUILD THURSDAY AND FRIDAY WITH THE DGEX BEING THE BULLISH ON PRECIP CHANCES FRIDAY AFTERNOON...PERHAPS DUE TO A MORE EASTERLY WIND COMPONENT AS COMPARED TO THE GFS. NEVERTHELESS....EXPECT ABOVE NORMAL TEMPS TO CONTINUE THROUGH THE END OF THE WEEK. DEMKO FRIDAY NIGHT THROUGH MONDAY...UPPER RIDGE WILL CONTINUE TO DOMINATE THROUGH THE WEEKEND WITH WARM TEMPS AND LIMITED TSTM CHANCES. HARD TO NOT MENTION ANY TSTMS THIS TIME OF YEAR WITH MOUNTAINS INVOLVED BUT WILL LEAVE OUT EXCEPT FOR EARLIER SMALL CHANCE THAT WAS PUT IN FOR SUNDAY AFTERNOON/EVENING. 06Z DGEX LOOKS TOO STRONG ON ITS QPF SATURDAY AS IT DID FOR FRIDAY. JLH && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 4, 10:47 AM MDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT MON JUL 4 2005 NEZ001-003-019>021-054-055-WYZ067>070-051700- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND WILL MOVE INTO MOST OF THE NEBRASKA PANHANDLE BY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP TUESDAY. THE STORMS WILL AGAIN HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. ON WEDNESDAY...THUNDERSTORMS WILL BE LESS NUMEROUS...FOLLOWED BY DRY AND WARM WEATHER THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. NEZ002-WYZ059>066-051700- DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTHEAST WYOMING...THE WESTERN NEBRASKA PANHANDLE AND SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SNOWY AND LARAMIE RANGES THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT GUSTY WINDS AND COPIOUS LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. DRY AND WARMER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR LOCATIONS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 4, 11:21 AM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 E YODER 41.92N 104.26W
07/03/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
1250 AM HAIL 5 E DALTON 41.41N 102.87W
07/04/2005 0.88 INCH CHEYENNE NE TRAINED SPOTTER
OBSERVED HAIL FROM 0045-0055 AM MDT.
&&
JLHSpecial weather statement, Jul 4, 1:55 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT MON JUL 4 2005 NEZ001-003-019>021-054>055-WYZ066>069-050300- BANNER-BOX BUTTE-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-PLATTE- 155 PM MDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 598 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 7 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST WYOMING GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHEYENNE...GERING...GUERNSEY...HARRISBURG...HARRISON...KIMBALL... SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND. JLH
Local storm report, Jul 4, 3:20 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 2 E CHEYENNE 41.15N 104.75W
07/04/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0245 PM HAIL 2 NE CHEYENNE 41.17N 104.76W
07/04/2005 0.88 INCH LARAMIE WY TRAINED SPOTTER
0252 PM HAIL 3 NE CHEYENNE 41.18N 104.75W
07/04/2005 0.88 INCH LARAMIE WY TRAINED SPOTTER
0311 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
07/04/2005 0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCLocal storm report, Jul 4, 4:35 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 25 NE CHEYENNE 41.40N 104.45W
07/04/2005 1.75 INCH LARAMIE WY PUBLIC
&&
MRCLocal storm report, Jul 4, 4:49 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 24 NE CHEYENNE 41.39N 104.46W
07/04/2005 1.75 INCH LARAMIE WY LAW ENFORCEMENT
0440 PM HAIL 10 NNW PINE BLUFFS 41.31N 104.14W
07/04/2005 1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCLocal storm report, Jul 4, 4:52 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 15 NNE CHEYENNE 41.35N 104.68W
07/04/2005 1.75 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 53 min |
| Jul 4, 2:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| Jul 4, 3:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jul 4, 4:16 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jul 4, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.